Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Vomiting, fever, chills. Urine examination shows pus cells. Taken Ciprofloxacin. Reason for sterile UTI?

Dear Doctor, I had severe vomiting , fever with chills on 30th of October 2012, my urine examination showed pus cells 124/ hpf. I was treated with ciprofloxacin 500 mg bid for 5 days. I was relieved of the symptoms of frequent micturation with burning sensation. I was symptomless for 20 days and on 20th November 2012 I started with chills and consulted a gp doctor and prescribed me same medicines for 3 days and requested for urine test and ultra sound of abdomen urine culture , X-ray, complete blood examination. There was no growth on urine culture, pus cells were reduced to 75/hpf, ultrasound revealed mild cystitis with normal size of prostrate and no calcification in the urinary system. Doctor what could be the reason for sterile UTI, do I need to worry about any serious condition. Thanking you
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Nephrologist 's  Response
Thanks for the query.
Your symptoms are suggestive of UTI.
One of the common reasons for a sterile culture is if you had taken the dose of antibiotic before giving the sample for testing. Other reasons could be rare bacteria.
If you are having recurrent UTI a longer course of antibiotics is recommended.
We also need to rule out diabetes. If you have another episode see a urologist to rule out prostatitis.
Hope this helps
Good luck.
Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor